Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 67, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at May 27, 2019, 1:13 AM CDT for 4 counties in Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2019, 1:13 AM CDT (06:13 UTC)
- Expired
- May 27, 2019, 1:38 AM CDT
- In force
- 25 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Carson County, TX, Hutchinson County, TX, Moore County, TX, Potter County, TX
The radar
The Amarillo radar (KAMA), 30 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 7:55 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 6.2 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1501 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.6
The text
As transmitted.
318
WFUS54 KAMA 270613
TORAMA
TXC065-233-341-375-270700-
/O.NEW.KAMA.TO.W.0067.190527T0613Z-190527T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Amarillo TX
113 AM CDT Mon May 27 2019
The National Weather Service in Amarillo has issued a
* Tornado Warning for...
Northwestern Carson County in the Panhandle of Texas...
Southwestern Hutchinson County in the Panhandle of Texas...
Northeastern Potter County in the Panhandle of Texas...
Southeastern Moore County in the Panhandle of Texas...
* Until 200 AM CDT.
* At 112 AM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles east of Valley De Oro, or 19 miles northwest of
Amarillo, moving east at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Weather spotters reported funnel cloud.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Fritch and Lake Meredith.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3541 10204 3555 10205 3571 10157 3534 10150
TIME...MOT...LOC 0612Z 261DEG 29KT 3546 10196
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Bieda2 follow-up statements
576
WWUS54 KAMA 270625
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
125 AM CDT Mon May 27 2019
TXC065-233-341-375-270700-
/O.CON.KAMA.TO.W.0067.000000T0000Z-190527T0700Z/
Carson TX-Hutchinson TX-Potter TX-Moore TX-
125 AM CDT Mon May 27 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR
NORTHWESTERN CARSON...SOUTHWESTERN HUTCHINSON...NORTHEASTERN POTTER
AND SOUTHEASTERN MOORE COUNTIES...
At 125 AM CDT, a severe thunderstorm capable of producing a tornado
was located 10 miles southeast of Masterson, or 22 miles north of
Amarillo, moving east at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Fritch and Lake Meredith.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3543 10192 3559 10192 3571 10157 3536 10150
TIME...MOT...LOC 0625Z 253DEG 32KT 3553 10181
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Bieda226
WWUS54 KAMA 270638
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
138 AM CDT Mon May 27 2019
TXC065-233-341-375-270647-
/O.CAN.KAMA.TO.W.0067.000000T0000Z-190527T0700Z/
Carson TX-Hutchinson TX-Potter TX-Moore TX-
138 AM CDT Mon May 27 2019
...THE TORNADO WARNING FOR NORTHWESTERN CARSON...SOUTHWESTERN
HUTCHINSON...NORTHEASTERN POTTER AND SOUTHEASTERN MOORE COUNTIES IS
CANCELLED...
The storm no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 200 AM CDT for the Panhandle
of Texas.
Remember, a Severe Thunderstorm Warning still remains in effect for
northeastern Potter, southeastern Moore, southwestern Hutchinson,
and northwest Carson Counties until 215 AM CDT.
LAT...LON 3543 10192 3559 10192 3571 10157 3536 10150
TIME...MOT...LOC 0635Z 261DEG 29KT 3555 10169
$$
BiedaWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at May 27, 12:42 AM CDT, 31 minutes earlier.
Area forecast discussion, May 27, 12:42 AM CDT, 31 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1242 AM CDT Mon May 27 2019
.AVIATION...
For the 06z TAFs...
Recently developed strong to severe thunderstorms between AMA and
DHT moving northeast. Expect that these will miss all of our
terminals. Will monitor closely and amend as necessary. Low-
level jet will cause low-level wind shear for a few hours before
it translates into eastern Texas Panhandle. VFR conditions
expected to prevail next 24 hours, but will have to watch closely
for stratus near AMA for the next few hours. Light southerly
surface winds expected through mid-morning. South-southwest
surface winds expected to gust to around 30 kt during the
afternoon.
Cockrell
&&
.PREV DISCUSSION... /Issued 646 PM CDT Sun May 26 2019/
AVIATION...
Southeast surface winds gusting to around 30 kt for the next few
hours will supply moisture and convergence into advancing line of
strong to severe thunderstorms currently over eastern New Mexico.
Expect that thunderstorms will impact our terminals between 01z
and 04z Monday, with heavy rain and surface gusts of 40 kt or
higher. Northern terminals expected to return to VFR conditions
by 05z, with AMA remaining in IFR ceilings through the night.
All terminals expected to remain under VFR conditions during the
day on Monday. Amendments will issued as needed.
Cockrell
PREV DISCUSSION... /Issued 458 PM CDT Sun May 26 2019/
SHORT TERM...Tonight...
MESOSCALE UPDATE...issued 1256 PM still valid
Severe weather and heavy rain possible today...
* Synoptic Overview: A mid-level trough is entering western Arizona
as noted in current satellite water vapor imagery. The closed low
associated with this trough has come onshore of northern
California early this morning. As the low continues to push south
southeast today, the upper level trough continues to move east as
it takes on a negative tilt. A vorticity maximum is associated
with the southern edge of the trough will help provide a forcing
for storms later this evening. Multiple shortwaves will be ejected
ahead of the trough starting early this afternoon and through
tonight. A strong 200 mb jet left exit region will provide large
scale forcing for ascent between 00z to 06z. Strong southwesterly
winds will continue to pump moisture into the Panhandle region
providing sufficient moisture with the lift. Winds will increase
through the evening as the low level jet ramps up, which will also
strengthen any storms through the evening hours.
* Mesoscale Discussion: The dryline is currently setting up across
central Colorado and eastern New Mexico with a 40 degree dewpoint
spread and will slowly progress east through the next few hours.
The entire Panhandles will be in the moist sector this afternoon
as storms begin to initiate along the dryline at the New
Mexico/Texas border. Current satellite shows minimal clearing in
the western Oklahoma Panhandle and far northwestern Texas
Panhandle. This could potentially create a differential heating
boundary where storms are more likely to train. Soundings show a
decent capping inversion, so with the lack of heating this morning
there could be some issues getting storms to fire especially
ahead of the main shortwave. MLCAPE values this afternoon are
between 2500-3000 J/kg with increasing values up to 3000-3500
J/kg through the evening. Mid-level lapse rates are 8-9 C/km this
afternoon, which supports strong buoyancy for very large hail.
Effective bulk shear increases this afternoon with 40-50 knots and
0-1 km SRH values up to 100 m2/s2. By the evening hours the shear
increases to 50-60 knots with 0-1 km SRH values up to 200 m2/s2.
PWAT values suggest most of the Panhandles may see values of 1 to
1.5 inches of rainfall.
* Threats and timing: Storms are looking to initiate around 2 to 4
PM in the western Panhandles. Any storms that fire in the
afternoon hours will start discrete before a strong shortwave
trough pushes through between 6 to 8 PM and storms become linear
in a QLCS fashion. Threats for this afternoon will be very large
hail and a few tornadoes are possible before the low level jet
kicks in during the evening and storms become more of a damaging
winds and tornado threat. All hazards are possible today,
especially flash flooding in areas where storms have continued to
pass over in the last week.
* Summary: Storms may struggle to break the cap under current
conditions, but once storms start to initiate they will likely
become severe with all threats in play. Very large hail and a few
tornadoes are the main threats this afternoon, but as the evening
continues the threat for damaging winds and tornadoes increases.
Heavy rainfall will create flash flooding across portions of the
Panhandles and lightning will be a big threat for any outdoor
activities.
Rutt
LONG TERM...Monday through Sunday...
Models in poor agreement regarding movement of dryline on Monday,
but expect that it will move about halfway through the Texas and
Oklahoma Panhandles during the day. Expect that atmosphere will
remain capped in eastern sections with no thunderstorms expected.
Shear is expected to be much lower than in recent days. Slight
chance of evening thunderstorms kept in east and south-central
sections Monday evening however, as a shortwave trof moves
through.
Tuesday expected to be dry as dryline moves well east of the
area. Could see a few thunderstorms in the southeast on
Wednesday as some moisture makes a modest return, and in the
northwest Wednesday night following a weak frontal passage.
Poor agreement between models Thursday and beyond. General
pattern should be moderate southwest flow aloft, with better
moisture in place by Friday night. Slight chance for
thunderstorms will be in forecast Thursday night and Friday, with
better chances Friday night through the weekend, with eastern
sections likely to be most favored.
Cockrell
HYDROLOGY...
Abundant deep moisture and instability will allow for
thunderstorms to be efficient rain producers. Eastern half of the
forecast area has received 2 to 5 inches of rain over the past 4
days. Some creeks and rivers are at bankfull. Flood Watch will
remain in effect for all but western-most column of Panhandle
Counties. 03
&&
.AMA Watches/Warnings/Advisories...
TX...Flood Watch until 1 AM CDT early this morning for the following
zones: Armstrong...Carson...Collingsworth...Donley...Gray...
Hansford...Hemphill...Hutchinson...Lipscomb...Moore...
Ochiltree...Palo Duro Canyon...Potter...Randall...Roberts...
Sherman...Wheeler.
OK...Flood Watch until 1 AM CDT early this morning for the following
zones: Beaver...Texas.
&&
03/36Hazardous weather outlook, May 26, 4:02 PM CDT, 9 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 402 PM CDT Sun May 26 2019 OKZ001>003-TXZ001>020-317-271100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 402 PM CDT Sun May 26 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Through Tonight. Strong to severe thunderstorms are expected across the Texas and Oklahoma Panhandles. Large hail, damaging winds and tornadoes are possible through this evening. Heavy rains will likely accompany the stronger storms, possibly leading to localized flooding or flash flooding. As area streams, creeks and rivers are showing signs of approaching bankfull, heavy rainfall could cause areal flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms are also possible on Monday night, with some storms possibly becoming severe. Thunderstorms will be possible Wednesday and Wednesday night across parts of the Panhandles. Chances for thunderstorms increase to include all of the Panhandles Thursday night through Friday night, and for the southeast half of the Combined Panhandles on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed through this evening. Cockrell
In the hours before
Local storm report, May 26, 11:43 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1143 PM CDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 PM TSTM WND GST GLAZIER 36.01N 100.26W
05/26/2019 E60 MPH HEMPHILL TX TRAINED SPOTTER
1142 PM HAIL GLAZIER 36.01N 100.26W
05/26/2019 E1.00 INCH HEMPHILL TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1900808
EVENT NUMBER AMA1900809
BIEDALocal storm report, May 26, 11:54 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1154 PM CDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HAIL VEGA 35.25N 102.43W
05/26/2019 M1.75 INCH OLDHAM TX SOCIAL MEDIA
REPORT RECEIVED VIA FACEBOOK.
&&
EVENT NUMBER AMA1900810
BIEDALocal storm report, May 27, 12:13 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1213 AM CDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HAIL 1 W VALLEY DE ORO 35.45N 102.12W
05/27/2019 E1.00 INCH POTTER TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1900811
BIEDALocal storm report, May 27, 12:14 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1214 AM CDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1204 AM HAIL VALLEY DE ORO 35.45N 102.11W
05/27/2019 M1.25 INCH POTTER TX SOCIAL MEDIA
&&
EVENT NUMBER AMA1900812
BIEDALocal storm report, May 27, 1:00 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
100 AM CDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 AM HAIL 3 N FOUR WAY 35.74N 101.96W
05/27/2019 E0.75 INCH MOORE TX LAW ENFORCEMENT
&&
EVENT NUMBER AMA1900813
BIEDALocal storm report, May 27, 1:08 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
108 AM CDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 AM HAIL FRITCH 35.64N 101.60W
05/27/2019 M1.00 INCH HUTCHINSON TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1900814
BIEDAThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:02 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley, Oldham | 58 min |
| May 26, 7:09 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 66 min |
| May 26, 7:17 PM CDT | Tornado Warning | AMA | Hartley, Oldham | 28 min |
| May 26, 7:25 PM CDT | Tornado Warning | AMA | Hartley | 20 min |
| May 26, 7:39 PM CDT | Tornado Warning | AMA | Hartley, Oldham | 36 min |
| May 26, 7:52 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley, Moore, Sherman | 53 min |
| May 26, 8:05 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham, Potter, Randall | 55 min |
| May 26, 8:14 PM CDT | Tornado Warning | AMA | Hartley, Moore, Sherman | 31 min |
| May 26, 8:40 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hansford, Hartley, Hutchinson, Moore, Sherman | 65 min |
| May 26, 8:43 PM CDT | Tornado Warning | AMA | Hansford, Sherman | 32 min |
| May 26, 8:52 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Deaf Smith, Oldham, Potter, Randall | 53 min |
| May 26, 9:32 PM CDT | Areal Flood Advisory | AMA | Potter, Randall | 118 min |
| May 26, 9:36 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Lipscomb, Ochiltree | 54 min |
| May 26, 9:42 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 63 min |
| May 26, 9:46 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Randall | 29 min |
| May 26, 10:30 PM CDT | Special Weather Statement | AMA | Lipscomb | 45 min |
| May 26, 10:38 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 53 min |
| May 26, 10:51 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 43 min |
| May 26, 11:02 PM CDT | Special Weather Statement | AMA | Collingsworth, Donley, Gray, Hemphill, Wheeler | 43 min |
| May 26, 11:12 PM CDT | Severe Thunderstorm Warning | AMA | Gray, Hemphill, Lipscomb, Ochiltree, Roberts, Wheeler | 63 min |
| May 26, 11:13 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Collingsworth, Donley, Gray, Wheeler | 62 min |
| May 26, 11:14 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Moore, Oldham, Potter | 61 min |
| May 26, 11:21 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Donley, Randall | 54 min |
| May 26, 11:27 PM CDT | Tornado Warning | AMA | Oldham, Potter | 28 min |
| May 26, 11:42 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Oldham | 63 min |
| May 27, 12:00 AM CDT | Tornado Warning | AMA | Moore, Oldham, Potter | 22 min |
| May 27, 12:06 AM CDT | Tornado Warning | AMA | Hartley, Oldham, Potter | 39 min |
| May 27, 12:19 AM CDT | Severe Thunderstorm Warning | AMA | Hartley, Moore, Oldham, Potter, Sherman | 37 min |
| May 27, 12:20 AM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Moore, Potter | 55 min |
| May 27, 12:40 AM CDT | Tornado Warning | AMA | Moore, Oldham, Potter | 34 min |
| May 27, 12:46 AM CDT | Areal Flood Advisory | AMA | Oldham, Potter | 117 min |
| May 27, 12:53 AM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Moore, Potter | 52 min |
| May 27, 1:10 AM CDT | Severe Thunderstorm Warning | AMA | Carson, Hansford, Hutchinson, Moore, Ochiltree, Roberts | 65 min |
| May 27, 1:29 AM CDT | Areal Flood Advisory | AMA | Hutchinson | 74 min |
| May 27, 1:32 AM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hansford, Hutchinson, Moore, Ochiltree and 2 more | 43 min |
| May 27, 1:50 AM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb, Ochiltree, Roberts | 55 min |
| May 27, 8:26 AM CDT | Dense Fog Advisory | AMA | Dallam, Hartley, Oldham, Sherman | 94 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.